How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I went from 10mg to 20mg citalopram about 3 weeks ago. Over

Customer Question

I went from 10mg to 20mg citalopram about 3 weeks ago. Over the last 10 days I have experienced about 5 sudden dizzy spells that have really shaken me up and have led typing panic attack symptoms. Do you think this is being caused by the increased dose?
Submitted: 4 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 4 years ago.

Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help you.

Elliott, LPCC, NCC :

You are on a moderate dose of citalopram. Your physician started you off slowly and now has you on 20 mg. per day. Maximum "safe" dose is 40 mg. per day.

Elliott, LPCC, NCC :

Citalopram (and other antidepressants) can produce a myriad of side effects which are listed on many sites. Among these known side effects are dizziness (2% reported) and anxiety (4%) which can include panic attacks.

Elliott, LPCC, NCC :

I have indicated that citalopram is linked to dizziness, anxiety, and panic attacks - exactly answering your question.

Elliott, LPCC, NCC :

This is a permanent record and your quick negative response will be available to all who view this in future. Perhaps you would like to amend your rating, and perhaps you rated it by mistake.

Elliott, LPCC, NCC :

I shall save and exit this chat and leave you to ponder this. I have given you an excellent response to our question.

Elliott, LPCC, NCC :

Warm regards,

Elliott, LPCC, NCC :

Elliott, MAE, LPCC, NCC, CCMHC

Related Mental Health Questions